| Model Number |
08-2201-5 |
| Medical Device Problem Code |
Chemical Problem (2893)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A user facility biomedical technician (biomed) reported via fax that the machines' conductivity will not go above 13.0 with the naturalyte.Once the lot number was changed, the machine ran at 13.5.Upon follow up, the customer said that during treatment, the conductivity was at 12.9.The patient was switched to another lot of naturalyte to complete treatment without any ill effects or adverse events.Per the biomed, 5 cases are affected and that there has not been any recent service to the machines.The clinic uses naturalyte bicarbonate 45x, lot number is unknown.A return goods authorization (rga) was issued to the clinic for product return.
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 1 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac086 indicated that 4478 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac086 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac086 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac086 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.